MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-55118
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded by the customer and, therefore, a physical investigation could not be performed to determine the exact root cause.No patient impact or injury was reported in association with this event as the missing radiopaque tip was noticed prior to insertion of the catheter.Another catheter was used in the case.No definitive root cause could be identified.Review of the device history record indicated that the product was manufactured according to specification and met all acceptance criteria prior to release.There have been no other reported complaints from devices of the same lot.If additional information is received, a follow up report will be submitted.
 
Event or Problem Description
On 27 december 2019, ekos rep was informed that they had a catheter "that broke" during a pe case last week.The account placed another catheter and completed the case with no issue.The customer explained that prior to insertion, the radiopaque tip was in place but then fell off before the catheter could be used on the case.They pulled another catheter and worked fine.The patient had a good outcome.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
EKOSONIC ENDOVASCULAR CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key9598303
Report Number3001627457-2020-00002
Device Sequence Number2696660
Product Code KRA
UDI-Device Identifier00858593006141
UDI-Public00858593006141
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number500-55118
Device Catalogue Number500-55118
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2019
Initial Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1